Adizem 180mg

Hi Is anyone else taking this slow release drug? Look very pale and bags under eyes. Fed up folk saying l look ill so put fake tan on. Now l look as if l have jaundice. Can't win. Started with a fuzzy head some says; resulting in my being apprehensive to go out on my own.

This AF and meds is very life-changing for me. I used to be very active and not a care in the world; now l am fattening up and turning into a neurotic.

Looking forward to meeting other AF sufferers at York Get Together to disspel my fears.

12 Replies

  • Hi Joholl,

    Are you sure these probs are coming from Adizem. ?

    If so, sounds to me like you need a change of meds. There are other meds you can take which hopefully will be more acceptable to you. There is aso another brand of Diltiazem which might suit you better, which i found to be lifesaver and felt good with it.

    Trial and error with these meds I'm afraid.


  • Thanks Phil.

    Just new to this AF; and so grateful for this forum. Will have to try to be more patient as well. Will definitely mention to Consultant in November. Also on warfarin, flecainide and Doxasosin so could be one of these.

  • Thanks Pip. Will have to try and be more patient. Seeing Consultant in Nov. It could be from Doxasosin, Warfarin, Flecainide also.

  • Hello pip_pip

    Thanks for your reply. Actually feeling better now l am away for a few days with friends. Could be coincidence, but hope not. Taken 1 month + on this regime so far.

  • 'This AF and meds is very life-changing for me. I used to be very active and not a care in the world; now l am fattening up and turning into a neurotic.'

    That is such a short and sweet way to put it! I'll second that emotion. I've never even heard of the drug I'm afraid, though one thing you'll find on this site is lots of people on different drugs and you might need to look for an alternative if it doesn't suit. I tried Sotalol, Bisoprolol, Flecainide and am now on Propafenone (and sometimes/days when I need it Metoprolol).

    Take care and hope you get your get together, quite envious but too far away and got ablation booked for 8th.


  • Yes, I used to take Adizem 240, now Slozem, which does what it says on the tin. Both are forms of diltiazem. My mind is active but my body ignores it!

    The only thing that seems to give me energy ( as long as it is a 'good' day ) is swimming, maybe because it gets my heart rate up? I asked my GP to reduce it but she wouldn't, I guess because it is meant to slow the rate when I go into AF. Was already neurotic, now trying not to get fat......

  • Thanks for your reply. I seem to have an appetite of an ox. Constantly hungry along with no energy is sure to pile the weight on. Must start Slimming World again before it gets out of control.

  • Hi Sorry to here you are not so good, never heard of that drug but Im sure

    someone on here will, its so important isnt it to talk to people who really understand. I can identify with not being able to go out due to feeling light

    headed and not really with it, drives me mad I like to get up and go when

    I decide. Got to go now my daughter has arrived to escort me into York,

    carnt wait to insist on going alone. Hope things improve soon.


  • Hi I am on Adizam 90, have been for 18 months. When first taken it seemed ok, but have had bad paf on and off, cardio doc then tried adizam 180, but made me feel really ill, I have low blood pressure so a lot of these drugs do not suit. I do haved lots of side effects as you fuzzy head , stomache upsets, and like you sometimes prefer to be at home.Also worry about driving.Seeing cardio doc Nov hoping he might find something else but very apprehensive. Just to fill in had open heart surgery 9 years ago for mitral valve repair which was successful, but now left with paf. Ablation is now out of the question, but will keep hoping something new will arrive, my motto is tomorrow is another day, and will be better. Val X

  • Hi Val

    Thanks so much for your reply. What would we do without this website? Fuzzy head is my main gripe along with tiredness.

    Going to Northumberland tomorrow on a retreat so lets hope l don't have to come home early.

  • Hi hope you have a good time, plenty of rest,but like me thats not what we want, I look at other people and think I just want to be like them, just normal.. I will let you know what my cardio doc says about adizam and numerous side effects, in the mean time look forward to your break xxx will keep in touch

  • Actually feeling better the last few days. Not so tired and head fuzzyness gone. Let's hope it continues and l can get some kind of normality back to my life.

You may also like...